Tennessee, 2010Damaging Wind in Tennessee, June 5, 2010
June 5, 2010 · NWS MRX · 1 event in 1 county or zone
A boundary situated across the region produced isolated strong thunderstorm winds over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A boundary situated across the region produced isolated strong thunderstorm winds over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 5, 9:30 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 9:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT SAT JUN 5 2010
.DISCUSSION...WILL UP DATE ZONES TO REFLECT TIMING ISSUES ONLY. ALL
ASPECTS OF THE ZONES LOOK GOOD. THE ONLY REAL "CONCERN" IS THE
POSSIBILITY OF ISOLATED CONVECTION THIS AFTERNOON AND WITH SUCH WEAK
STEERING WINDS THEY WILL MOVE SLOWLY. VAST MAJORITY OF PLACES WILL
SEE NO RAIN, BUT THOSE WHO DO GET THE STRAY THUNDERSTORM WILL GET
SOAKED. SOME ISOLATED BRIEF MINOR FLOODING MAY OCCUR IN CONJUNCTION.
PRECIPITABLE WATER VALUES ARE BETWEEN 175 AND 190% OF NORMAL FOR THE
DATE, WHICH IS SAYING SOMETHING FOR LATE SPRING/EARLY SUMMER.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 88 71 88 66 89 / 40 20 60 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 71 85 64 85 / 20 20 60 20 10
OAK RIDGE, TN 88 72 85 64 85 / 20 20 60 20 10
TRI CITIES AIRPORT, TN 87 68 85 61 83 / 20 20 70 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
BB
In the hours before
Special weather statement, Jun 5, 1:31 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT SAT JUN 5 2010
NCZ060-061-TNZ067-068-071-072-082>087-051930-
BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-CHEROKEE NC-CLAY NC-LOUDON
TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN-ROANE
TN-SOUTHEAST MONROE TN-
231 PM EDT SAT JUN 5 2010
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...BLOUNT...MCMINN...
MEIGS...BLEDSOE...RHEA...ROANE...LOUDON...CLAY AND CHEROKEE COUNTIES
UNTIL 330 PM EDT/230 PM CDT/...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING CITY TO 6
MILES SOUTH OF NANTAHALA LAKE...AND MOVING NORTHEAST AT 20 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ANDREWS...
MADISONVILLE...SWEETWATER...ROCKWOOD...LOUDON...KINGSTON...MURRAY
STORE...GRANDVIEW...TEN MILE...CITICO...TOPTON...TARIFFVILLE...EAGLE
FURNACE...PAINT ROCK...PHILADELPHIA...CITICO BEACH...VONORE...
FAIRVIEW...TALASSEE AND GREENBACK.
LCM
Thunderstorm Wind, Monroe
- When
- June 5, 1:40 PM EST
- Where
- Monroe County, Madisonville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.520, -84.370
A trained spotter reported a few limbs downed by thunderstorm winds in Madisonville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Flash Flood in Michigan, June 5 to 6, 201011 injured · $61 million · EF2 · 10 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Michigan, June 5, 2010$900,000 · EF2 · 8 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229766.